Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Undetectable, but CD4 falling and ALT rising
Apr 19, 2008

I am 46 and tested HIV+ in Aug 2006. In Feb 2007 I began taking Atripla & Videx EC when my Viral Load was 200K+ and my CD4 was 285. My numbers quickly improved, and I have never missed a dose. To date, my viral load remains undetectable (<75cpy/mL). However, my last few bloods tests have shown my CD4 trending downward (it went up above 625, and now stands at 423). At the same time my ALT number has trended upward, and now stands at 103U/L (I was diagnosed with "fatty liver" long before my HIV conversion, but nobody ever gave me any cause for concern or advice on how to reverse it). So basically, my questions are: 1. How can I increase my CD4 count, lower my ALT count, and continue to remain undetectable? 2. I'll be meeting my doctor next week to discuss my latest results -- are there any questions I should ask or fact I should know to insure my health remains good?

Thanks!

Response from Dr. Holodniy

You are probably having a reaction to the tenofovir in the Atripla and the videx, which is causing your CD4 count to go down. You don't indicate whether you are taking any other medications. Assuming there is no HBV or HCV infection, or excess alcohol use, the rise in ALT is likely due to your HIV meds. I would probably suggest stopping the videx and just continuing the Atripla.



Previous
hEPA b RESULT
Next
hep c quantitation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement